Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Northern Indiana

February 20, 2014Paulding County, Van Wert County, Ohio; 5 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Feb 20, 2014, 9:13 PM EST for Paulding County, Van Wert County, Ohio; 5 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 9:13 PM EST (02:13 UTC)
Expired
Feb 20, 2014, 10:00 PM EST
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Paulding County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS53 KIWX 210213
SVRIWX
INC001-009-053-075-179-OHC125-161-210300-
/O.NEW.KIWX.SV.W.0002.140221T0213Z-140221T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN NORTHEAST INDIANA...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN GRANT COUNTY IN CENTRAL INDIANA...
  JAY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHERN WELLS COUNTY IN NORTHEAST INDIANA...
  SOUTH CENTRAL PAULDING COUNTY IN WEST CENTRAL OHIO...
  VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1000 PM EST

* AT 905 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTH OF VAN BUREN TO HARTFORD CITY TO 8
  MILES SOUTHEAST OF ALEXANDRIA...AND MOVING NORTHEAST AT 80 MPH.
  75 MPH WINDS WEERE REPORTED AT MARION AIRPORT AS THIS LINE OF      
  STORMS MOVED THROUGH. 

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  BLUFFTON...DUNKIRK...BERNE...DECATUR...PORTLAND...VAN WERT...
  MONTPELIER...PENNVILLE...REDKEY...MONROE...GENEVA...CONVOY...OHIO
  CITY...MCNATTS...MOUNT ZION...KEYSTONE...DILLMAN...LIBERTY
  CENTER...MILL GROVE AND PONETO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4039 8522 4039 8543 4045 8540 4063 8556
      4067 8546 4067 8534 4073 8534 4094 8480
      4111 8444 4091 8438 4091 8435 4088 8434
      4081 8435 4081 8439 4068 8439 4068 8444
      4072 8445 4072 8480 4032 8481 4031 8521
TIME...MOT...LOC 0212Z 234DEG 68KT 4062 8538 4051 8529
          4023 8547

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

TAYLOR
1 follow-up statement
150 
WWUS53 KIWX 210237
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EST THU FEB 20 2014

INC009-053-179-210245-
/O.CAN.KIWX.SV.W.0002.000000T0000Z-140221T0300Z/
WELLS IN-GRANT IN-BLACKFORD IN-
937 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD...NORTHEASTERN GRANT
AND SOUTHERN WELLS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4050 8520 4057 8517 4059 8507 4083 8508
      4094 8480 4111 8444 4091 8438 4091 8435
      4088 8434 4081 8435 4081 8439 4068 8439
      4068 8444 4072 8445 4072 8479 4032 8481
      4031 8521
TIME...MOT...LOC 0235Z 234DEG 55KT 4066 8496 4024 8518

$$

INC001-075-OHC125-161-210300-
/O.CON.KIWX.SV.W.0002.000000T0000Z-140221T0300Z/
ADAMS IN-JAY IN-VAN WERT OH-PAULDING OH-
937 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PAULDING...VAN WERT...JAY AND ADAMS COUNTIES UNTIL 1000 PM EST...

AT 933 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERNE TO 9 MILES SOUTH OF REDKEY...AND MOVING 
NORTHEAST AT 65 MPH. DAMAGE TO A STRUCTURE WAS REPORTED IN FAIRMOUNT 
INDIANA WHEN THIS LINE OF STORMS MOVED THROUGH. 

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE AND GENEVA AROUND 940 PM EST.
  PORTLAND AROUND 945 PM EST.
  CONVOY AROUND 955 PM EST.
  VAN WERT AND OHIO CITY AROUND 1000 PM EST.

OTHER LOCATIONS IN THE WARNING INCLUDE SALEM...POWERS...NEW MOUNT
PLEASANT...BRYANT...BLAINE...CEYLON...PLEASANT MILLS...WILLSHIRE...
LIBER AND COLLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4050 8520 4057 8517 4059 8507 4083 8508
      4094 8480 4111 8444 4091 8438 4091 8435
      4088 8434 4081 8435 4081 8439 4068 8439
      4068 8444 4072 8445 4072 8479 4032 8481
      4031 8521
TIME...MOT...LOC 0235Z 234DEG 55KT 4066 8496 4024 8518

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:07 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 20, 8:07 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EST THU FEB 20 2014

.SYNOPSIS...
ISSUED AT 354 PM EST WED FEB 19 2014

A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK NORTH INTO THE
WESTERN GREAT LAKES TONIGHT. RAIN AND ISOLATED
THUNDERSTORMS. WARMER AIR AND OCCASIONAL RAIN SHOWERS ARE
EXPECTED INTO EARLY EVENING AS THE WARM FRONT MOVES TROUGH.
STRONG WINDS AND A THIN LINE OF SHOWERS AND THUNDERSTORMS WILL
PIVOT THROUGH THIS EVENING INTO THE EARLY OVERNIGHT ALONG A STRONG
COLD FRONT. IT WILL TURN COOLER AND WINDY BEHIND THIS SYSTEM ON
FRIDAY.

&&

.UPDATE...
ISSUED AT 801 PM EST THU FEB 20 2014

UPDATED ZFP FOR EXPIRATION OF DENSE FOG ADVISORY. SOME PATCHY
DENSE FOG WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT WINDS
INCREASING AHEAD OF FRONT SHOULD LIMIT EXTENT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 358 PM EST THU FEB 20 2014

VERY BUSY DAY WITH MULTITUDE OF ISSUES TO CONTEND WITH IN THE
IMMEDIATE SHORT TERM PERIOD. DRY SLOT HAS ENDED EARLIER HEAVY RAIN
AND EVEN SNOW WHICH FELL ACROSS FAR NORTHEAST CWA. SNOWPACK HAS BEEN
STUBBORN IN INHIBITING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. HI
RES GUIDANCE STILL DETERMINED TO HAVE SFC TEMPS MAKE A RISE
IMMEDIATELY AHEAD OF APPROACHING COLD FRONT THIS EVENING. HAVE
LOWERED TEMPS ACROSS THE NORTH THIS EVENING BUT EXPECT SOUTHERN
AREAS TO SEE 50S WITH KLAF AND KMIE ALREADY INTO LOWER 50S.
SCATTERED SHOWERS AND AN ISOLATED TSRA NOT OUT OF QUESTION IN WARM
SECTOR AND ALREADY SEEING A FEW SHOWERS REDEVELOP.

FOG A CONCERN FOR A BRIEF PERIOD INTO THIS EVENING AHEAD OF COLD
FRONT. VISIBILITIES OVER NORTHEAST IL AND NORTHWEST INDIANA HAVE
BEEN FALLING TO BELOW ONE QUARTER MILE AND EXPANDING NORTHEAST. EXPECT
FAR WESTERN LOCATIONS TO SEE SOME OF THIS DENSE FOG WITH PATCHY
DENSE FOG ELSEWHERE AS DEW POINTS RISE INTO MID 30S OVER SNOWPACK.
BRIEF DURATION DENSE FOG ADVISORY MAY BE NEEDED EARLY THIS EVENING
IF THIS EXPANSION CONTINUES BEFORE STRONGER WINDS WITH FRONT MIX THE
FOG AND RAPIDLY IMPROVE VISIBILITIES.

RAPID AND DEEP CYCLOGENESIS UNDERWAY OVER MS RIVER VALLEY WITH
SURFACE LOW EXPECTED TO DEEPEN FURTHER AND LIFT INTO WI TONIGHT.
STRONG 100+ JET STREAK COUPLED WITH MOIST LOW LEVEL JET AND HIGH
THETA E AIR LEADING TO RAPID EXPANSION OF CONVECTION ALONG FRONTAL
BOUNDARY. MOST SPECTRAL AND HI RES GUIDANCE INDICATE DEEPEST
CONVECTION TO DEVELOP ALONG FRONT TO OUR SOUTH IN BETTER LOW LEVEL
MOISTURE AND INSTABILITY. LATEST SATELLITE AND LIGHTNING OBS
INDICATE LARGE AREA OF CONVECTION HAS DEVELOPED CLOSER TO SURFACE
LOW AND MOVING NORTHEAST. THIS AREA COULD CLIP OUR CENTRAL AND
SOUTHERN CWA IF IT HOLDS TOGETHER AND SFC WARM FRONT CAN LIFT NORTH
THIS EVENING. WILL KEEP CATEGORICAL POPS GOING WITH TIMING ACROSS
CWA THIS EVENING USING HI RES GUIDANCE FOR APPROXIMATE TIMING.
ISOLATED SEVERE WIND GUSTS STILL NOT OUT OF QUESTION WITH ANY TSRA
ALONG FRONT...ESPECIALLY SOUTHERN HALF OF AREA.

GRADIENT WINDS STILL EXPECTED TO GUST TO BETWEEN 35 AND 45 MPH NEAR
FRONT AND IMMEDIATELY BEHIND IN COLD AIR ADVECTION TONIGHT. WINDS WILL
DIMINISH SOME LATE TONIGHT AND VERY EARLY FRIDAY BUT EXPECTED TO
INCREASE AGAIN TO ADVISORY LEVELS WITH MIXING FRIDAY. TIMING OF
ADVISORY STILL LOOKS GOOD AND WILL CONTINUE.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 358 PM EST THU FEB 20 2014

SEVERAL REINFORCING SURGES OF COLD AIR WILL SPREAD ACROSS THE AREA
THIS PERIOD...WITH TEMPERATURES BECOMING PROGRESSIVELY COLDER THROUGH
THE MIDDLE OF NEXT WEEK AS CROSS POLAR FLOW CONTINUES. THERE
SHOULD BE VERY LITTLE IF ANY MELTING SNOW OR ADDITIONAL MOISTURE
TO FURTHER AGGRAVATE THE ONGOING FLOOD ISSUES. THERE WAS EXCELLENT
AGREEMENT AMONG GFS...CANADIAN AND ECMWF ENSEMBLE MEMBERS WITH
HIGH CORRELATION COEFFICIENTS BETWEEN 0.92 TO 0.97. THIS SHOWS A
STRONG AND CONSISTENT SIGNAL THAT THE PATTERN WILL BECOME
ESTABLISHED AND WILL BE VERY SLOW TO CHANGE. UPPER AIR CLIMATOLOGY
OF NEIGHBORING UPPER AIR SITES INDICATED MODEL FORECASTS OF 850 MB
TEMPERATURES NEXT WEEK APPROACHING ALL TIME LOWS FOR THIS TIME OF
YEAR...BETWEEN THE 97TH AND 99TH PERCENTILE. LOW TEMPERATURES WILL
ALMOST CERTAINLY BE IN THE SINGLE DIGITS TUESDAY NIGHT AND
WEDNESDAY NIGHT...BUT MAY DIP BELOW ZERO IF SKIES ARE ABLE TO
CLEAR WITH LIGHT WINDS. OTHERWISE...SOME UPPER LEVEL JET SUPPORT
MAY PROVIDE ENOUGH LIFT FOR LIGHT SNOW AS THE ARCTIC BOUNDARY
UNDULATES ACROSS THE AREA. SNOWFALL AMOUNTS FRIDAY AND
SATURDAY...AS WELL AS MONDAY NIGHT AND TUESDAY SHOULD BE LESS THAN
AN INCH. GIVEN THE HIGH PERCENTAGE OF LAKE MICHIGAN COVERED WITH
ICE...COVERAGE OF LAKE EFFECT SNOW SHOULD BE VERY LIMITED AND ANY
AMOUNTS SHOULD BE LIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 521 PM EST THU FEB 20 2014

LIFR CONDITIONS EXPECTED EARLY THIS EVE AS WARM FRONT MOVES
THROUGH THE AREA. SHRA/TS ALONG CDFNT MOVG ACROSS IL SHOULD MOVE
THROUGH SBN BY 03Z AND FWA 04Z ACCOMPANIED AND FOLLOWED BY
STRONG/GUSTY WSW WINDS WHICH WILL CONT THROUGH MUCH OF FRIDAY AS
DIURNAL HEATING STEEPENS LOW LEVEL LAPSE RATES. MVFR CIGS EXPECTED
TO PERSIST IN THE CAA BEHIND THE CDFNT OVERNIGHT AND INTO FRI
AFTN. SCT WRAP AROUND SHSN SHOULD ALSO IMPACT SBN AND PSBL AT FWA
AS WELL ON FRI.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR INZ003>009-
     012>018-020-022>027-032>034.

     WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ FRIDAY FOR INZ003>009-
     012>018-020-022>027-032>034.

MI...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR MIZ077>081.

     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR MIZ077>081.

OH...FLOOD WATCH UNTIL 1 AM EST FRIDAY FOR OHZ001-002-004-005-015-016-
     024-025.

     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...NONE.
&&

UPDATE...JT
SYNOPSIS...STEINWEDEL
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 20, 3:42 PM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EST THU FEB 20 2014

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-212045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
342 PM EST THU FEB 20 2014 /242 PM CST THU FEB 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. LOCALLY HEAVY
RAIN AND MELTING SNOW MAY LEAD TO EXCESSIVE RUNOFF INTO LOW LYING
AREAS...STREAMS...AND CREEKS AND LEAD TO FLOODING.

A PERIOD OF STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS EVENING NEAR AND BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO REDEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY
AFTERNOON.

EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON
AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED
FLOODING THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
ANY REPORTS OF FLOODING WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Feb 20, 7:59 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EST THU FEB 20 2014

INZ003>005-012>016-020-022-023-MIZ077-078-210130-
BERRIEN MI-CASS MI-CASS IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LA PORTE
IN-MARSHALL IN-MIAMI IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-WHITE IN-
759 PM EST THU FEB 20 2014

...THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...SOUTHEASTERN
BERRIEN...NORTHEASTERN WHITE...CASS...MIAMI...EASTERN
PULASKI...WESTERN KOSCIUSKO...MARSHALL...SOUTHEASTERN LA PORTE...ST.
JOSEPH...WESTERN ELKHART...FULTON AND STARKE COUNTIES...

AT 756 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM KNOX TO 26
MILES SOUTHWEST OF WALTON...MOVING NORTHEAST AT 80 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...PLYMOUTH AND SOUTH BEND...
  GEORGETOWN...PERU AND BREMEN...
  GRANGER...
  ROYAL CENTER AND HAMLET...
  CULVER AND WALKERTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4070 8638 4070 8653 4075 8653 4075 8665
      4075 8670 4135 8675 4195 8606 4058 8598
      4058 8637
TIME...MOT...LOC 0059Z 221DEG 71KT 4134 8666 4046 8658

TAYLOR
Local storm report, Feb 20, 8:30 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     3 SSW LOGANSPORT        40.71N  86.38W
02/20/2014  M58 MPH          CASS               IN   AWOS

&&

BENTLEY
Special weather statement, Feb 20, 8:34 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EST THU FEB 20 2014

INZ005-008-014>017-023-024-210200-
ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-NOBLE
IN-WABASH IN-WHITLEY IN-
834 PM EST THU FEB 20 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MIAMI...
NORTHWESTERN WABASH...NORTHWESTERN WHITLEY...KOSCIUSKO...SOUTHEASTERN
MARSHALL...NOBLE...EXTREME SOUTHWESTERN LAGRANGE...SOUTHERN ELKHART
AND NORTHEASTERN FULTON COUNTIES...

AT 831 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AKRON...OR 7 MILES EAST OF ROCHESTER...
MOVING NORTHEAST AT 75 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WARSAW AND WINONA LAKE...
  NAPPANEE...
  SYRACUSE...
  LIGONIER...GOSHEN AND DUNLAP...
  BOURBON...
  PIERCETON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4168 8597 4135 8525 4092 8607 4104 8625
TIME...MOT...LOC 0134Z 221DEG 67KT 4109 8602

TAYLOR
Local storm report, Feb 20, 8:54 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
854 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     GRISSOM AFB             40.66N  86.15W
02/20/2014  M45 MPH          MIAMI              IN   AWOS

&&

BENTLEY
Local storm report, Feb 20, 9:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     2 ESE SWEETSER          40.56N  85.74W
02/20/2014  M45 MPH          GRANT              IN   TRAINED SPOTTER

&&

BENTLEY
Local storm report, Feb 20, 9:03 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     5 SSW MARION            40.49N  85.67W
02/20/2014  M75 MPH          GRANT              IN   AWOS

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 10:01 PM ESTSpecial Weather StatementIWXAllen, Putnam, Van Wert44 min
Feb 21, 12:30 AM ESTRiver Flood WarningIWXVan Wert45 hr
Feb 21, 12:30 AM ESTRiver Flood WarningIWXDefiance, Fulton, Williams8 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXDefiance5 days
Feb 20, 7:59 PM ESTSpecial Weather StatementIWXCass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more31 min
Feb 20, 8:32 PM ESTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Wells43 min
Feb 20, 8:34 PM ESTSpecial Weather StatementIWXElkhart, Kosciusko, Noble26 min
Feb 21, 3:08 AM ESTRiver Flood WarningIWXHuntington, Wells7 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke6 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells71 hr
Feb 21, 11:58 AM ESTRiver Flood WarningIWXAdams, Wells5 days
Feb 21, 11:58 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke4 days
Feb 21, 1:08 PM ESTAreal Flood WarningIWXHuntington12 hr
Feb 21, 2:56 PM ESTAreal Flood WarningIWXCass12 hr
Feb 21, 4:06 PM ESTAreal Flood WarningIWXCass24 hr
Feb 21, 4:33 PM ESTRiver Flood WarningIWXGrant, Miami, Wabash38 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.